Texas, 2018Drought in Texas, August 1 to 31, 2018
August 1 to 31, 2018 · NWS FWD · 28 events in 28 counties and zones
Severe or worse drought conditions persisted across most of North and Central Texas during the month of August. However, conditions were slightly better during the second half of the month compared to the first due to rainfall which occurred during he second week of August.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $48,000
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe or worse drought conditions persisted across most of North and Central Texas during the month of August. However, conditions were slightly better during the second half of the month compared to the first due to rainfall which occurred during he second week of August.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 31, 10:27 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 31, 10:27 PM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1127 PM CDT Tue Jul 31 2018
.AVIATION...
/06Z TAFs/
A dry airmass will remain in place through Wednesday, keeping VFR
conditions at all TAF sites with only a few daytime Cu.
A north to northeast wind will continue through Wednesday
afternoon at speeds generally less than 10 knots. The wind will
gradually veer to the east/southeast Wednesday evening once
surface high pressure builds to the east.
79
&&
.SHORT TERM... /Issued 310 PM CDT Tue Jul 31 2018/
/Tonight/
A quiet and relatively cool night is in store for North and
Central Texas as the area remains underneath dry northerly flow
aloft on the back side of a deep latitudinal longwave trough over
the Mississippi Valley. The surface cold front that came through
this morning is now headed for the Upper Texas Coast. In wake of
the cold front, pleasant dew point temperatures(for this time of
year) in the 50s to lower 60s have arrived into the area.
Current northerly winds 15 mph with gusts 20-25 mph will diminish
rapidly this evening, as the dry boundary layer decouples and
cools after sunset. Lows in the mid-upper 60s will be commonplace
across rural areas, with slightly warmer low temperatures in the
lower 70s within the immediate heat-island areas of the DFW Metroplex.
Current scattered, fair-weather cumulus clouds should dissipate as
well by nightfall and provide clear conditions overnight.
05/
&&
.LONG TERM... /Issued 310 PM CDT Tue Jul 31 2018/
/Wednesday through Tuesday/
Although the northerly winds at the surface will not be as strong
tomorrow, they will continue in the low to mid levels through the
rest of the work week. This will keep a fairly dry and an
unusually cool low level thermal profile in place for early
August. As a result, temperatures will remain a degree or two
below normal through Friday despite the abundant sunshine. By late
Friday and into the weekend the upper level trough over the
Mississippi Valley weakens and our more typical southerly winds
will resume and bring us a very gradual return of moisture and
warmer temperatures. Still, this flow off of the Gulf of Mexico
will keep high temperatures from getting too hot and this forecast
doesn't feature a return of 100s until Monday and beyond. Next
week the upper level high begins to build over the region so
temperatures do look like they'll get a little hotter, but no
major heat waves look likely this time around. However, with the
higher Gulf of Mexico moisture some 105+ heat indices should
return to areas along and east of I-35 by Monday or Tuesday.
Rainfall prospects look bleak through the period. While we'll
have to keep an eye on convection originating in the High Plains
through the weekend, the air mass will likely be too dry and
stable to support convection surviving long enough to make it
into our CWA. By early next week, the increasing moisture from
the Gulf may favor a slight chance of afternoon convection in the
southeastern zones, particularly on Monday when a weak tropical
wave moves ashore.
Fire weather is likely to become more of a concern by early next
week along and west of I-35 due to the stronger winds of 10-15
mph in the afternoon. However, minimum relative humidity will be
near 30 percent so critical conditions are unlikely.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 69 93 72 95 74 / 0 0 0 5 0
Waco 67 96 69 98 71 / 0 0 0 5 0
Paris 66 91 66 93 68 / 0 0 0 0 0
Denton 65 93 67 95 70 / 0 0 0 5 0
McKinney 66 93 67 95 70 / 0 0 0 0 0
Dallas 73 94 74 97 75 / 0 0 0 5 0
Terrell 67 94 68 96 71 / 0 0 0 0 0
Corsicana 67 94 69 96 70 / 0 0 0 0 0
Temple 67 96 69 96 70 / 0 0 0 5 5
Mineral Wells 65 94 66 94 69 / 0 0 5 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
79/91
Hazardous weather outlook, Jul 31, 2:11 PM CST, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
311 PM CDT Tue Jul 31 2018
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
311 PM CDT Tue Jul 31 2018
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Elevated fire weather conditions may occur Saturday through Monday
west of Interstate 35, due to hot temperatures, breezy south winds,
and dry conditions.
There is a slight chance for thunderstorms along and east of a line
from Cameron, to Rockwall, to Paris line on Monday.
Heat index values near and over 105 degrees will return to some parts
of the region early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Young
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Young forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Severe (D2) drought conditions affected the southeast half of Young County for the entire month of August, 2018.
Drought, Stephens
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Severe (D2) drought conditions affected the eastern half of Stephens County for the entire month of August, 2018.
Drought, Eastland
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Eastland forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
Severe (D2) drought conditions affected roughly the eastern half of Eastland County for the entire month of August, 2018.
Drought, Jack
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jack forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Severe (D2) drought conditions affected roughly the southern half of Jack County for the entire month of August, 2018.
Drought, Palo Pinto
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Severe (D2) drought conditions affected all of Palo Pinto County for the entire month of August, 2018.
Drought, Erath
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Erath forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
Severe (D2) drought conditions affected all of Erath County for the entire month of August, 2018.
Drought, Wise
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Wise forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Denton
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Denton forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Parker
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Parker forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Tarrant
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Hood
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hood forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Somervell
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Somervell forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Johnson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Comanche
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Mills
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Mills forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Hamilton
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Bosque
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bosque forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Hill
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hill forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Lampasas
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lampasas forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Coryell
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coryell forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Bell
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Falls
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Falls forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Robertson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Freestone
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Freestone forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
Extreme (D3) drought at the beginning of August 2018 improved to Severe (D2) by the middle of the month following beneficial rainfall during the second week of the month. Severe drought continued through the end of the month.
Drought, Milam
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Severe (D2) drought conditions were in place across the northern third of Milam County for all of August 2018.
Drought, Leon
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Leon forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Severe (D2) drought conditions were in place across most of Leon County for all of August 2018.
Drought, McLennan
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- McLennan forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions were in place across most of McLennan County for all of August 2018.
Drought, Limestone
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Limestone forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions were in place across most of Limestone County for all of August 2018.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 5, 201818 deaths · 1 event
- Rip Currents in Florida, August 1 to 5, 20183 deaths · 8 injured · 5 events
- Rip Currents in Alabama, August 1 to 5, 20183 deaths · 1 injured · 3 events
- Wildfire in California, August 1 to 18, 201838 injured · 2 events
- Wildfire in Washington, August 1 to 31, 2018$82 million · 2 events
- Wildfire in Utah, August 1 to 31, 2018$25 million · 1 event
- Rip Current in California, August 1, 20181 death · 1 event
- Wildfire in Idaho, August 1 to 31, 2018$7.7 million · 4 events
- Wildfire in Colorado, August 1 to 31, 2018$3.5 million · 1 event
- Tornadoes and Flash Flooding in Georgia, August 1 to 2, 2018$293,000 · EF1 · 14 events
- Wildfire in California, August 1 to 31, 20189 injured · 1 event
- Flash Flood and Flooding in Virginia, August 1, 201845 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 782157, 782158, 782159, 782160, 782161, 782162, 782163, 782164, 782165, 782166, 782167, 782168, 782169, 782170, 782171, 782172, 782173, 782174, 782175, 782176, 782177, 782178, 782179, 782180, 782181, 782182, 782183, 782184.